Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 38, NWS Norman, OK

March 2, 2000Canadian County, Oklahoma County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Mar 2, 2000, 3:44 PM CST for Canadian County, Oklahoma County, Oklahoma. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 2, 2000, 3:44 PM CST (21:44 UTC)
Expired
Mar 2, 2000, 4:30 PM CST
In force
46 min
Issued by
NWS Norman, OK
Area
Whole counties

Counties Canadian County, OK, Oklahoma County, OK

The radar

The Norman radar (KTLX), 45 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 3:50 PM CSTHail 0.88Yukon, OKHail was reported at the intersection of Mustang Road and Northwest Expressway.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2000-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2000-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2225 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
545 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 022146
SVROKC
TTAA00 KOKC 022144

OKC017-109-022230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
344 PM CST THU MAR 2 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CANADIAN COUNTY IN CENTRAL OKLAHOMA
  OKLAHOMA COUNTY IN CENTRAL OKLAHOMA

* UNTIL 430 PM CST

* AT 344 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM      
  8 MILES SOUTHWEST OF LAKE OVERHOLSER...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BETHANY...DEL CITY...NICHOLS
  HILLS...OKLAHOMA CITY...THE VILLAGE...TINKER AIR FORCE BASE...WARR
  ACRES AND YUKON

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS BETWEEN 60 AND 70 MPH
ARE LIKELY.


$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 2:35 PM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Mar 2, 2:35 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
235 PM CST THU MAR 2 2000

THE MAIN ISSUE FOR THIS FORECAST IS THE POTENTIAL FOR HEAVY RAIN
TONIGHT IN NORTH CENTRAL OK. WITH 50 TO 60 KT 850 WINDS STRONGLY
ADVECTING MOISTURE OVER THE WARM FRONT AND OVER AN INCH OF RAIN THAT
HAS FALLEN IN HEADWATERS SINCE SUNRISE, A FLOOD WATCH WILL BE
EFFECTIVE FOR NORTH CENTRAL OK TONIGHT. UP TO AN ADDITIONAL 1.25
INCHES OF RAIN MAY FALL OVER NORTH CENTRAL OK AND THE UPSTREAM
REACHES OF THE CHIKASKIA AND SALT FORK OF THE ARKANSAS RIVERS
OVERNIGHT.

THE UPPER LOW IS ON A TRACK TO MOVE WEST TO EAST ACROSS NORTHERN OK BY
FRIDAY MORNING GENERATING LIFT IN THE NEARLY SATURATED ATMOSPHERE. STEEP
MID-LEVEL LAPSE RATES WILL BE SUFFICIENT FOR SOME THUNDERSTORMS OVER
MUCH OF OK THROUGH THIS EVENING. THE SURFACE LOW WILL TRACK EAST
ACROSS SOUTHERN OK OR NORTHERN TX AND BE NEAR TEXARKANA BY SUNRISE
FRIDAY. THUNDERSTORMS WILL CONTINUE TO FORM EARLY THIS EVENING AS THE
DRYLINE MOVES THROUGH SOUTH CENTRAL AND SOUTHEAST OK. SEE THE
THUNDERSTORM OUTLOOK FOR FURTHER DETAILS.

THE TRACK OF THE UPPER SYSTEM WILL KEEP CLOUDS AROUND FOR A WHILE ON
FRIDAY IN CENTRAL SECTIONS AS GUSTY NORTH WINDS BRING IN A MORE
SEASONABLE AIRMASS. THE SOUTHERN ROCKIES HIGH PRESSURE SHOULD SETTLE
OVER OK FRIDAY NIGHT WITH DRY AND MILD CONDITIONS INTO SATURDAY.

THE NEXT CHANCE FOR RAIN IS SUNDAY IN THE WEST WITH ANOTHER PACIFIC
STORM; HOWEVER, BOUNDARY LAYER MOISTURE WILL PROBABLY BE SCARCE.
MONDAY APPEARS DRY BEFORE YET ANOTHER SYSTEM APPROACHES MONDAY NIGHT
OR TUESDAY.

FCSTID = 9
OKC   39  55  34  62 / 100  20   0   0
HBR   36  56  34  62 /  40   0   0   0
SPS   41  61  36  63 /  40   0   0   0
GAG   30  48  26  60 /  40  20   0   0
PNC   37  52  31  61 / 100  30   0   0
DUA   48  58  35  65 / 100  60   0   0

.OUN...

OK...FLOOD WATCH ZONES 007-008-012-013-020
TX...NONE.

In the hours before

Special weather statement, Mar 2, 12:30 PM CST, 3 hours 14 minutes before
OKZ004>048-050>052-TXZ083>090-022030-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1230 PM CST THU MAR 2 2000

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON OVER
PORTIONS OF WESTERN NORTH TEXAS...AND THIS AFTERNOON AND EVENING
OVER SOUTHERN OKLAHOMA. THIS MODERATE RISK COVERS THE AREA EAST OF A
HOBART TO ARCHER CITY TEXAS LINE...AND SOUTH OF A HOBART...TO
SULPHUR...TO ATOKA LINE. SURROUNDING THE MODERATE RISK IS A SLIGHT
RISK AREA FOR THIS AFTERNOON AND EVENING FOR ALL AREAS SOUTH OF A
WOODWARD TO STILLWATER LINE.

DISCUSSION...AN UPPER LEVEL STORM SYSTEM LOCATED OVER WEST TEXAS
EARLY THIS AFTERNOON...WILL CONTINUE TO MOVE EAST THROUGH TONIGHT.
AT THE SURFACE...A LOW PRESSURE AREA NEAR CHILDRESS...WITH A WARM
FRONT EXTENDING SOUTHEAST FROM THE LOW...AND A DRYLINE EXTENDING
SOUTH...WILL BE THE FOCUS FOR SEVERE WEATHER THROUGH THE EVENING AS
THE LOW MOVES EAST. AS THE UPPER AND LOWER LEVEL STORMS INTERACT
WITH INCREASINGLY UNSTABLE AIR...SEVERE THUNDERSTORMS ARE EXPECTED
TO DEVELOP THROUGH THE AFTERNOON AND EVENING ACROSS PORTIONS OF
WESTERN NORTH TEXAS AND OKLAHOMA...ESPECIALLY IN THE MODERATE RISK
AREA.

WITH STRONG SHEAR PROFILES THROUGHOUT THE ATMOSPHERE...SUPERCELL
THUNDERSTORMS WILL BE LIKELY. THE MAIN THREAT WILL BE LARGE HAIL AND
DAMAGING WIND. HOWEVER...THE THREAT OF TORNADOES WILL EXIST IN THE
MODERATE RISK AREA...ESPECIALLY ALONG AND JUST NORTH OF THE WARM
FRONT.

EMERGENCY MANAGERS AND STORM SPOTTERS...ESPECIALLY ACROSS SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS...SHOULD BE PREPARED FOR POSSIBLE
ACTIVATION THIS AFTERNOON THROUGH THIS EVENING.

11
Local storm report, Mar 2, 1:01 PM CST, 2 hours 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
101 PM CST THU MAR 02 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1258 PM    AL[TUS                     OK   .88 INCH HAIL
03/02/00   JACKSON                        EOC REPORT

J
Local storm report, Mar 2, 2:10 PM CST, 1 hour 34 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
210 PM CST THU MAR 02 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0129 PM    1 S WINDTHORST            TX   1.00 INCH HAIL
03/02/00   ARCHER

0120 PM    FRIENDSHIP                OK   .88 INCH HAIL
03/02/00   JACKSON

0140 PM    SNYDER                    OK   1.00 INCH HAIL
03/02/00   KIOWA

J
Local storm report, Mar 2, 3:13 PM CST, 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
313 PM CST THU MAR 02 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    4 W ANADARKO              OK   .75 INCH HAIL
03/02/00   CADDO

JS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 12:45 PM CSTSevere Thunderstorm WarningOUNJackson30 min
Mar 2, 1:08 PM CSTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman47 min
Mar 2, 1:50 PM CSTSevere Thunderstorm WarningOUNCaddo, Comanche, Kiowa45 min
Mar 2, 1:50 PM CSTSevere Thunderstorm WarningOUNTillman45 min
Mar 2, 2:38 PM CSTSevere Thunderstorm WarningOUNCaddo, Comanche52 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.